MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: during 100% visual inspection of compunded lot, one (1) bag was found with particulate matter.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two (2) pab mixing containers were received for evaluation.Both samples had been accessed from the add port while the set ports were intact.One (1) sample was noted to have two (2) particulates within the unit.The other sample was folded, submerged, and squeezed underwater with no air bubbles observed.Additionally, no bubbles were observed after filling the bag with air and re-submerging it underwater.Subject matter expert (sme) evaluation determined that the defect was not a hole, but instead a dent in the bag body.Regarding the unit with particulate matter (pm), optical images of the two (2) particles were obtained (in-situ for particle 2) and their lengths measured.The particles were placed in the fourier transform infrared spectrometer (ftir) for analysis and in the scanning electron microscope (sem) for energy dispersive x-ray spectroscopy (eds) analysis.The results are shown below: pab bag particle 1: measured 866um ptfe and was identified as inorganic material.The eds spectrum showed the presence of carbon (c), oxygen (o), fluorine (f), sodium (na), silicon (si), chlorine (cl), iron (fe) and nickel (ni).- pab bag particle 2- measured 768um and was identified as poly {4-vinylpyridine-styrene} and polypropylene.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Additionally, visual inspection of twenty (20) retain units performed by a certified inspector revealed that no particulate matter was observed on any of the retain units.Per the lab results for the sample with the pm, particle 1 could have been burnt plastic due to overwelding during assembly manufacturing.Particle 2 was embedded and was determined to be a plastic material from a third-party vendor.Additionally, it is possible that human error contributed to the observed particulate matter as the pm could have been missed during visual inspection.Therefore, a retraining was conducted.Regarding the sample with the dent in the bag body, although the defect was confirmed, there was no indication that the defect occurred during the manufacturing process, and the root cause was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21395741
Report Number2021236-2025-00003
Device Sequence Number18215599
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)241021(17)260930(10)J4N717
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue NumberS5904-52
Device Lot NumberJ4N717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown